MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1660-A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-02539.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the carotid cavernous fistula (ccf) using ruby coils and a px slim delivery microcatheter (px slim).During the procedure, the physician was unable to advance a ruby coil out from the introducer sheath.Therefore, the ruby coil was removed.The physician then placed two ruby coils in the vessel using the px slim.Subsequently, while advancing another ruby coil into the target location, the ruby coil had unintentionally detached.Therefore, the physician used a snare device to remove the detached ruby coil.The procedure was completed using new ruby coils and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.The pusher assembly of the ruby coil was not returned for evaluation.Therefore, the root cause of the ruby coil unintentionally detached during the procedure could not be determined.Further evaluation of the device revealed offset coil winds on the embolization coil.This damage was likely incidental to the complaint and likely occurred during removal from the patient body.Evaluation of the returned ruby coil revealed that the embolization coil was detached from its pusher assembly and loaded backward into the introducer sheath and had offset coils.This damage was likely incidental to the complaint.The pusher assembly was not returned for evaluation.Due to the returned condition, the root cause of the reported ruby coil not advancing out of the introducer sheath, during the procedure could not be determined.During decontamination, the detached embolization coil was able to flush out of the introducer sheath with solution without an issue.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint due to the return condition.This report is associated with mfr report number: 1.3005168196-2021-02539 h3 other text : placeholder/.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12783771
Report Number3005168196-2021-02538
Device Sequence Number14519367
Product Code HCG
UDI-Device Identifier00814548013053
UDI-Public00814548013053
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRBY2C1660-A
Device Catalogue NumberRBY2C1660
Device Lot NumberF90598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Date Report Sent to FDA01/01/2005